Missouri, 2005

Flood in Missouri, February 13 to 14, 2005

February 13 to 14, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 13, 4:10 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 13, 4:10 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CST SUN FEB 13 2005

.DISCUSSION...

PASSAGE OF UPPER LOW PROLONGING ISO TO SCT SHOWER ACTIVITY
ACROSS THE CWA THIS AFTERNOON.  EXPECT COVERAGE TO DECREASE
WITH LOSS OF INSOLATION...AND EXPECT ONLY ISOLATED ACTIVITY
AFTER 23 UTC. DUE TO ISOLATED TO SCATTERED NATURE OF RAIN...WILL LET
FLOOD WATCH EXPIRE AS SCHEDULED. NUMEROUS POINT FLOOD WARNINGS REMAIN
IN EFFECT ACROSS FORECAST AREA...THUS FLW...RVS AND ESF PRODUCTS SHOULD
BE MONITORED.

STRATUS WILL REMAIN ENTRENCHED ACROSS FORECAST AREA OVERNIGHT.
STRATUS COUPLED WITH FAIRLY MILD TEMPERATURES AND DEWPOINTS WILL
KEEP READINGS FROM DROPPING OFF TOO MUCH OVERNIGHT. HAVE INCREASED
FORECAST MINS SLIGHTLY TO ACCOUNT FOR LONGER DURATION OF STRATUS
AND WARMER UPSTREAM TEMPERATURES. ISALLOBARIC GRADIENT REMAINS
FAIRLY TIGHT OVERNIGHT...THUS EXPECT GUSTS AOA 20 KNOTS TO PERSIST
UNTIL 02 OR 03 UTC...AFTER THAT SUSTAINED WIND IN THE 10 TO 15 KNOT
RANGE EXPECTED.

NICER DAY ON TAP FOR MONDAY WITH ABUNDANT SUNSHINE AND WARMING WEST
TO SOUTHWEST BOUNDARY FLOW. LOW LEVEL RIDGING WILL MOVE EAST DURING
THE DAY...BRINGING INCREASING BOUNDARY LAYER WARM AIR ADVECTION
ACROSS WESTERN PART OF CWA BY AFTERNOON.  HAVE INCREASED FORECAST
MAX TEMPERATURES SLIGHTLY...USING BLEND OF GFS AND NAM THERMAL
FIELDS.

WARM ADVECTION AHEAD OF WEAK SHORTWAVE AND MODEST ISENTROPIC LIFT
WILL BRING FORECAST LOW CHANCE OF PRECIPITATION IN THE MONDAY NIGHT
INTO TUESDAY TIMEFRAME.  FORCING NOR DEEP LAYER MOISTURE IS NOT ALL
TOO IMPRESSIVE AND GIVEN SIGNIFICANT LOW LEVEL DRY LAYER MAY ONLY
SEE VIRGA OR SPRINKLES.  WET-BULBS NEAR FREEZING MARK ACROSS NORTHERN
PORTION OF CWA...THUS WORDING PRECIPITAITION AS RAIN OR SNOW MIX. DURATION
OF PRECIPITATION WILL BE SHORT AND WITH ONLY MODEST EVAPORATIVE
COOLING...EXPECT TEMPERATURES ON TUESDAY TO CLIMB AT OR ABOVE COOLER
MAV NUMBERS.

SF

SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS THE CENTRAL STATES
WEDNESDAY AND THURSDAY IN THE WAKE OF TUESDAYS PASSING COLD FRONT.
TEMPERATURES DURING THAT TIME FRAME WILL BE COOLER THAN THE
BEGINNING OF THE WORK WEEK BUT RIGHT AROUND NORMAL. ANOTHER SURFACE
FRONT IS FORECAST TO SLIDE INTO THE FORECAST AREA FRIDAY...AND THEN
HANG UP JUST TO THE SOUTH FOR THE REMAINDER OF THE WEEKEND. THE GFS
AND ECMWF DIFFER IN HOW FAST TO MOVE THE FRONT ACROSS AND WHERE TO
STALL THE FRONT THEREAFTER. HAVE INSERTED SLIGHT PRECIPITATION
CHANCES FOR FRIDAY AND 30 PERCENT CHANCES FOR SATURDAY.
PRECIPITATION TYPE WILL DEPEND ON HOW FAR SOUTH THE FRONT
STALLS...AND IN TURN HOW FAR SOUTH THE SHALLOW COLD AIRMASS NORTH OF
THE FRONT WILL MAKE IT. FOR NOW HAVE PUT IN RAIN OR SNOW ACROSS
NORTHERN MISSOURI/NORTHEAST KANSAS AND ALL RAIN ACROSS CENTRAL
KANSAS/MISSOURI FOR FRIDAY AND SATURDAY.

STOFLET

&&

.PREV DISCUSSION...
1242 PM CST SUN...
QUICK UPDATE TO CLEAN UP PRECIPITATION WORDING...AND TO REMOVE
MENTION OF THUNDER.  WHILE SOME WEAK INSTABILITY EXISTS EAST OF A
LINE FROM KSDL-KIRK...ITS QUITE ELEVATED AND DOESNT APPEAR AS
LIKELY AS PREVIOUS MODELS INDICATED.  LACK OF ANY LIGHTNING ON NLDN
NETWORK SUPPORTS THIS THINKING AS WELL.

LEINS

350 AM SUN...
MAIN FORECAST CONCERN IS WITH ONGOING PRECIPITATION AND CONTINUED
THREAT OF FLOODING. WILL EXTEND FLOOD WATCH INTO AFTERNOON HOURS.
ALREADY HAVE ISSUED SOME RIVER FLOOD WARNINGS AND WATCHING SOME
OTHER RIVERS IN THE WATCH AREA SO FEEL IT IS PRUDENT TO LEAVE WATCH
GOING UNTIL RAIN CHANCES TAPER OFF.

UPPER LOW MOVING INTO EAST CENTRAL KANSAS AT THIS TIME WILL BE
LIFTING NORTHEAST TODAY. RADAR STILL SHOWING A FAIR AMOUNT OF
PRECIPITATION OCCURRING WITH THIS LOW AND SO EXPECT PERIODS OF RAIN
TO CONTINUE AS IT LIFTS UP ACROSS FORECAST AREA THIS MORNING AND
INTO EARLY AFTERNOON. SOUTHWEST PART OF CWA WILL LIKELY SEE THE RAIN
SHUT OFF FIRST AND COULD POSSIBLY SEE A FEW BREAKS IN THE CLOUDS
LATE IN THE DAY. WRAP AROUND SHOULD KEEP RAIN LINGERING THE LONGEST
IN NORTH CENTRAL PARTS OF FORECAST AREA THIS EVENING.

ONCE THIS SYSTEM MOVES OUT...A ZONAL FLOW WITH SLIGHT RIDGING
DEVELOPS ON MONDAY. WESTERLY SURFACE WINDS SHOULD KEEP TEMPERATURES
ON THE MILD SIDE...BUT A COLD FRONT IN THE NORTHERN PLAINS STILL ON
TRACK TO BE DIVING SOUTHWARD ON TUESDAY. WILL LEAVE CHANCE POPS WE
HAD GOING WITH THIS FRONT. THIS WILL BRING MORE SEASONAL
TEMPERATURES FOR LATER IN THE WEEK.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.

WFO EAX
Hazardous weather outlook, Feb 13, 12:52 PM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CST SUN FEB 13 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141200-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF
INTERSTATE 50 AND EAST OF HIGHWAY 65. SEVERE WEATHER IS NOT EXPECTED
WITH ANY STORMS THAT DEVELOP.

THE THREAT OF HEAVY RAINFALL WILL END BY LATE TODAY...BUT EXCESSIVE
RUNOFF FROM RAINS SATURDAY THROUGH EARLY SUNDAY WILL LEAD TO A
CONTINUED THREAT OF FLOODING ON AREA RIVERS. A FLOOD WATCH REMAINS
IN EFFECT FROM EAST CENTRAL KANSAS THROUGH WEST CENTRAL AND CENTRAL
MISSOURI THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT INTO
TUESDAY MORNING...AND MAY PRODUCE SCATTERED RAIN OR SNOW SHOWERS...
WITH THE BEST CHANCE OF MEASURABLE PRECIPITATION EXPECTED NORTH OF
HIGHWAY 36. NO SIGNIFICANT RAINFALL OR SNOW ACCUMULATION IS
ANTICIPATED.

A SURFACE FRONT IS EXPECTED TO STALL SOUTH OF THE AREA ON
SATURDAY...WITH COLD AIR POISED TO THE NORTH OF THE FRONT. AT
THIS TIME IT APPEARS THAT COLD ENOUGH AIR WILL FILTER IN BEHIND THE
FRONT...TO BRING A CHANCE OF SNOW TO NORTHEAST KANSAS AND NORTHERN
MISSOURI ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

STOFLET

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Livingston

When
February 13, 7:00 PM CST to February 14, 10:00 PM CST
Where
Livingston forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.717, -90.433

The Grand River in Chillicothe crested at 28.88 feet, or 4.88 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437500.